Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 10:50 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2001, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 23, 2001, 11:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
617 WUUS54 KOHX 240351 SVRBNA TNC119-187-240415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1050 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MAURY COUNTY IN TENNESSEE SOUTHERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 1115 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF SPRING HILL...OR ABOUT 9 MILES NORTH OF COLUMBIA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST NORTH OF SPRING HILL AT 1100 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL AND WINDS, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. $$ LAT...LON 3583 8716 3566 8712 3571 8657 3593 8662 JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 8:56 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 23, 8:56 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CDT SUN SEP 23 2001 CURRENT ASOS/AWOS OBSERVATIONS AND LOCAL/REGIONAL RADAR MOSIAC IMAGERY SHOWING TS/SHWRS ASSOCIATED WITH PREFRONTAL CONVECTION MOVING NORTHEASTWARD ACROSS W TN/N MID TN/AND THE MAJORITY OF E KY. MSAS/HAND ANALYSES DEPICTING FRONTAL POSITION JUST E OF MEM...WITH BEST INSTABILITY STILL CONTINUING AHEAD OF FRONT. THIS WAS ECHOED BY 00Z KOHX SOUNDING PROFILE WHICH IS ALSO SUPPORTIVE OF CONVECTIVE DEVELOPMENT...INDICATED BY MUTIPLE INSTABILITY INDICES...ALTHOUGH CAPE WAS RELATIVELY WEAK. PRECIP WATER VALUES AROUND 1.4 INCHES AND FREEZING LEVEL/WET BULB ZERO AROUND 12KFT. UPPER LEVEL CHART ANALYSES SHOWING UPPER LEVEL FLOW ACROSS MID STATE SWLY...WITH 60KT 300MB JET. LAMP FORECAST GUIDANCE DEPICTING WINDS TO SHIFT NWLY LATE...BUT NOT AS STRONG AS CURRENT SCENARIO ACROSS W TN WOULD INDICATE...WITH WINDS GUSTING PRESENTLY TO 30 MPH. EXPECT SOME WEAKENING IN WIND STRENGTH WITH TIME...BUT STRONGER WINDS WILL USHER IN COOLER TEMPS THAN LAMP SUGGEST...MORE IN LINE WITH FORECASTED LOWS. WITH THIS ALL IN MIND...WILL LEAVE ZONE PACKAGE INTACT...EXCEPT FOR EASTERN ZONES WHERE A MENTIONING OF CONVECTION MAINLY AFTER MIDNIGHT MORE APPROPRIATE. .BNA...NONE. 14 JBW
In the hours before
Local storm report, Sep 23, 9:12 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
912 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 5E NASHVILLE TN .75 INCH HAIL
09/23/01 DAVIDSON RELAYED BY CHANNEL 6 FROM
THE PUBLIC.
0900 PM 5E COLUMBIA TN WIND DAMAGE
09/23/01 MAURY LAW ENFORCEMENT REPORTED
POWER LINES DOWN ON
PATTERSON DRIVE EAST OF
COLUMBIA
JLMLocal storm report, Sep 23, 9:18 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
918 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 2S MOUNT JULIET TN .88 INCH HAIL
09/23/01 WILSON JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 37 min |
| Sep 23, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 24 min |
| Sep 23, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Sep 23, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Sep 23, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.